Ruth I Love
Dr. Marsha Beckwith-Howard
Running Head: Healthy and Happy 1
I have had Tardive Dyskinesia for about 15 to 16 years now. I can tell you it is not very fun.Your body hurts all over, you have to go to extreme therapy. My Dr. recommended that I get into a neurological exercise class at our local YMCA Gym. My nutritionist helps me with the right foods to eat. Tardive dyskinesia is a condition that may develop in patients who use metoclopramide, a drug sold under brand names such as Reglan in the United States. When a patient has been taking certain prescription drugs over a long period of time, often in high dosages, involuntary, repetitive tic-like movements can result, primarily in the facial muscles or (less commonly) the limbs, fingers and toes. The hips and torso may also be affected. “Dyskinesia refers to the involuntary nature of muscular movements or the difficulty in performing voluntary muscular movement. Tardive means a condition has the tendency to appear late. Symptoms of tardive dyskinesia can develop and persist long after use of the medication causing the disorder has been discontinued. Tardive dyskinesia can appear similar to other types of disorders, most notably Tourette's syndrome.” History of Tardive Dyskinesia: ( Brain and Spinal injury)
Tardive dyskinesia was first named and classified in 1964. By the early 1960s, symptoms associated with tardive dyskinesia were apparent in approximately 30 percent of psychiatric patients treated with antipsychotic medications, linking the development of the condition to these drugs. The development of tardive dyskinesia is commonly linked to metoclopramide use. The drug metoclopramide (sold today under the brand name Reglan, among others) was developed in Europe in the mid-1960s and became available for use in 1982. In early 2009, the Food and...